Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 37, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 14, 2012, 5:41 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2012, 5:41 PM EST (22:41 UTC)
- Expired
- Dec 14, 2012, 10:24 PM EST
- In force
- 5 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
390 WHUS72 KKEY 142241 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 541 PM EST FRI DEC 14 2012 GMZ042>044-052>055-072>075-150645- /O.NEW.KKEY.SC.Y.0037.121214T2241Z-121215T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 541 PM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAWK CHANNEL...AND THE FLORIDA STRAITS FROM OCEAN REEF TO SOUTH OF THE DRY TORTUGAS AND OUT TO 60 NM. * WINDS AND WAVES...SUSTAINED NORTHEAST TO EAST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL ON THE COASTAL WATERS OF THE ATLANTIC AND GULF OF MEXICO THIS AFTERNOON. SEAS OF UP TO 7 FEET ARE EXPECTED IN THE FLORIDA STRAITS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BWC
1 follow-up statement
723 WHUS72 KKEY 150324 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1024 PM EST FRI DEC 14 2012 GMZ042>044-052>055-072>075-150430- /O.CAN.KKEY.SC.Y.0037.000000T0000Z-121215T1000Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1024 PM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA OVER HAWK CHANNEL AND THE FLORIDA STRAITS BUT WILL STRESS THAT SMALL CRAFT SHOULD EXERCISE CAUTION ON THESE WATERS UNTIL WINDS SUBSIDE FURTHER EARLY SATURDAY. $$ BWC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 3:33 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Dec 14, 3:33 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 333 PM EST FRI DEC 14 2012 .DISCUSSION... STRATUS CLOUDS HAVE PERSISTED FOR MUCH OF THE DAY OVER THE LOWER FLORIDA KEYS...AND AT TIMES...PORTIONS OF THE MID/UPPER KEYS. THE CLOUD COVER HAS KEPT AIR TEMPERATURES A LITTLE COOLER THAN INITIALLY EXPECTED OVER THE LOWER KEYS. HIGH TEMPERATURES THUS FAR HAVE RANGED FROM ABOUT 73F IN KEY WEST TO NEAR 80F IN KEY LARGO. THE FRONTAL PASSAGE YESTERDAY WAS BY NO MEANS A CLEAN ONE. IN FACT...THE OLD FRONTAL ZONE IS DISINTEGRATING PRETTY MUCH RIGHT OVER THE STRAITS OF FLORIDA AT THIS MOMENT. A FEW THOUSAND FEET OFF THE GROUND...WINDS ARE LIGHT OUT OF THE SOUTH...WITH SOME LAYERED LIFTING AND CONDENSATION YIELDING STRATOCUMULUS CLOUD VARIETIES TO ADD TO THE LOWER STRATUS. ISOLATED SHOWERS ARE CONCENTRATED ALONG A ROPE CLOUD WHICH IS CENTERED OVER THE FLORIDA CURRENT/GULF STREAM IN THE STRAITS OF FLORIDA. ALSO...A FEW RECENT SHOWERS HAVE FORMED OVER THE EVERGLADES OWING TO SOUTH FLORIDA PENINSULAR HEATING AND CONVERGENCE IN THE NORTHEASTERLY FLOW. THESE LOW-TOPPED CELLS NOW ARE DRIFTING SOUTHWESTWARD OVER PORTIONS OF FLORIDA BAY AND THE EXTREME SOUTHEASTERN GULF OF MEXICO. WINDS HAVE LULLED A LITTLE THIS AFTERNOON FROM THEIR OVERNIGHT SPEEDS. HOWEVER...AN EVENING SURGE LOOKS PROBABLE AS A SMALL-SCALE PRESSURE PERTURBATION TRANSITS THE AREA. LOW TEMPERATURES TONIGHT SHOULD BE SIMILAR TO LAST NIGHT...LIKELY ENDING UP IN THE UPPER 60S AT MOST ISLAND LOCATIONS. A FEW SPRINKLES OR VERY LIGHT SHOWERS ARE POSSIBLE THIS EVENING OVER THE KEYS. HOWEVER...CLOUD COVER IS EXPECTED TO THIN OVERALL...AS LOW-LEVEL WINDS VEER...THE LOW STRATUS DISSIPATES...AND CUMULUS AND STRATOCUMULUS BASES RISE. THE OVERALL UPPER-AIR PATTERN ACROSS NORTH AMERICA WILL REMAIN PROGRESSIVE FOR THE NEXT SEVERAL DAYS...WITH AT LEAST TWO SHORT WAVES PROPAGATING EASTWARD WITHIN THE WESTERLIES. EACH OF THE SHORT- WAVE TROUGHS WILL BE ASSOCIATED WITH A WEAK COLD FRONT AT THE SURFACE. BOTH FRONTS ARE LIKELY TO REACH THE FLORIDA KEYS...ALTHOUGH TIMING AND INTENSITY REMAIN UNCERTAIN. THE FIRST FRONT LOOKS LIKE IT WILL BE IN THE VICINITY AROUND TUESDAY NIGHT...AND THE SECOND FRONT MAY BE APPROACHING BY NEXT FRIDAY. EACH FRONT APPEARS TO BE SHALLOW WITH LIMITED RETURN FLOW AND LARGE-SCALE FORCING FOR ASCENT...SIMILAR TO THE LAST COUPLE OF FRONTS WE HAVE SEEN. THEREFORE...RAIN CHANCES WILL REMAIN VERY LOW TO NIL FOR MOST OF THE NEXT SEVEN DAYS. TEMPERATURES WILL FLIRT WITH DECEMBER AVERAGES...RISING A LITTLE OVER THESE AVERAGES LEADING UP TO THE FRONTAL PASSAGES...AND DIPPING SLIGHTLY BELOW THE AVERAGES FOLLOWING THEM. && .MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION IN HAWK CHANNEL AND THE STRAITS OF FLORIDA TONIGHT AS NORTHEASTERLY BREEZES SURGE TO 15-20 KNOTS. SLACKENING BREEZES ARE PROBABLE FOR LATER TONIGHT INTO THE WEEKEND. HOWEVER...SUSTAINED WINDS LIKELY WILL REMAIN ABOVE 10 KNOTS. WINDS WILL BOX AROUND THE COMPASS...TURNING EASTERLY ON SUNDAY...SOUTHERLY ON MONDAY...AND WESTERLY ON TUESDAY. A WEAK COLD FRONT LOOKS INCREASINGLY LIKELY FOR TUESDAY NIGHT...FOLLOWED BY ANOTHER RAPID POST-FRONTAL TRANSITION LATER IN THE WEEK. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVERNIGHT AT THE ISLAND TERMINALS. BRIEF MVFR CEILINGS WILL BE POSSIBLE AS PATCHES OF STRATOCUMULUS STREAM SOUTHWESTWARD ACROSS THE AREA. SURFACE WINDS WILL BE 10 TO 15 KNOTS THIS AFTERNOON...PICKING UP A FEW KNOTS WITH INCREASING GUSTS THIS EVENING...THEN RELAX TOWARDS MORNING OUT OF THE EAST NORTHEAST. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 68 78 69 79 / - - - - MARATHON 68 78 69 80 / - - - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....11 DATA COLLECTION.......EV VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 14, 5:40 AM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 540 AM EST FRI DEC 14 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-151100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 540 AM EST FRI DEC 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.